Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2000, 7:00 PM EDT for Bleckley County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 17, 2000, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bleckley County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WUUS52 KFFC 172305 SVRATL GAC023-172330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLECKLEY COUNTY IN CENTRAL GEORGIA * UNTIL 730 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS... ONE 6 MILES SOUTHEAST OF COCHRAN...AND ANOTHER 6 MILES NORTHWEST OF COCHRAN.. MOVING NORTH AT 10 MPH. * OTHER CITIES IN THE PATH OF THIS STORM ARE COCHRAN. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3237 8340 3236 8325 3254 8323 3246 8346
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT SAT JUN 17 2000 MODELS SHOW UPPER RIDGE SLOWLY BUILDING BACK WEST OVER THE REGION. THIS WOULD ACCOUNT FOR THE SLIGHT DECREASE IN CONVECTION EVIDENT THIS AFTERNOON. SURFACE RIDGE TRIES BUILDING BACK ALSO...BUT PERSISTENT TROUGH HANGING OVER THE TENNESSEE VALLEY SAGS INTO NORTH GEORGIA SUNDAY AND MONDAY. WILL CARRY SCATTERED POPS THROUGH THE FORECAST WITH TEMPERATURES REMAINING QUITE WARM. ATL 72/89/71/89 3433 AHN 71/89/70/90 3433 RMG 70/88/69/88 3434 MCN 71/93/70/92 3323 CSG 73/93/73/92 3323 .ATL...NONE. MSS
In the hours before
Special weather statement, Jun 17, 5:04 PM EDT, 1 hour 56 minutes before
GAZ074>076-080-083>086-091>098-103>113-172230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT SAT JUN 17 2000 SCATTERED SHOWERS AND THUNDERSTORMS HAVE AGAIN FORMED OVER PARTS OF CENTRAL GEORGIA THIS AFTERNOON. AT 5 PM THE STRONGEST THUNDERSTORMS WERE IN THE AMERICUS AND MONTEZUMA VICINITIES. OTHER STRONG THUNDERSTORMS WERE IN THE SWAINSBORO...SANDERSVILLE...DUBLIN...AND VIDALIA VICINITIES. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EARLY EVENING HOURS AND THEN DIMINISH LATE EVENING. THE THUNDERSTORMS WILL BE MOVING NORTH AROUND 10 MPH. THE DOWNDRAFTS FROM THE STRONGEST THUNDERSTORMS COULD RESULT IN GUSTY SURFACE WINDS OF 35 TO 45 MPH WHICH COULD CAUSE SOME LOCALIZED TREE DAMAGE. BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY IN THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 36 min |
| Jun 17, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 32 min |
| Jun 17, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 40 min |
| Jun 17, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 37 min |
| Jun 17, 7:35 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.